Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recently I decided that I wasn't responding well to the antibiotics and told my doctor that the antibiotics he was giving me - Minocin, Tetracycline etc - weren't effective anymore, to which he said "I was waiting long enough". This being a lie: I had been taking them for at least 2 years - Tetracycline, that is. I also said to him that I didn't see the point in taking these antibiotics when I found out in most cases the acne came back in a few months anyway, to which he told me "It would never go away."

Indeed It would be true in saying that when I first took Tetracycline (Applying Benzoyl-Peroxide, too) that my acne - I have "moderate" acne my doctor tells me - cleared up completely in 5 months, but came back about 3 months later almost just as bad, and had moved further down my back.

I was just wondering if would be sensible to try a course of Isotretinoin - going to a private dermatologist and demanding to put on a course, low dosage to start off with etc, because I don't think I'm going to get it on the NHS, especially with an egotistical doctor who doesn't like forming an opinion of my treatment - for someone suffering from "moderate acne" - and who is not responding to any other treatments? Do I fall under that category for people who should try Isotretinoin?

Share this post


Link to post
Share on other sites

I have been through two different sessions of Accutane in my 27 years. Once in High School, once in college. Much like Dan, this was a "miracle treatment" at the time. My skin cleared up (took time), and was left soft and happy (again, initally this will probably not be the case). However, each time within a year of stopping treatment, the problem began again. It is expensive (fortunately I had medical coverage for it), and the biggest impact in my life that it had was the constant blood testing (required to ensure that liver damage isn't occurring), and that I wore my emotions on my face. In other words when I blushed, I went beet red and could feel the heat off my face. If you get excited playing poker this will ruin your bluff. That bad.

The only thing that prevents me from trying this again is my realization that my acne is not going away. I'm back at square one again, which is why I looked up this page. I'm very excited to try this process and see what kind of results I can get.

Also, as I previously mentioned Accutane can have long term health effects, and these do include liver damage (hence all the blood tests). I am concerned as to what I may have done to myself through repeated dosage, but hey, I took that chance. Recently I have seen full page adds regarding Accutane class action suits. eusa_eh.gif

So, I would say from my personal experience, that if you have bad acne and are freaking out, this can be a great boost to your appearance and confidence (which was the primary reason I hate my acne so, as we all do). Just remeber if this is your body chemistry, and you suspect you will continue to have this problem throughout your life, you are just buying time. But hey, maybe when it comes back it will be reduced or manageable. That's the idea with Accutane, it clears you up untill your body moves past that stage (if it ever does). Good luck.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×